- This topic has 3 replies, 4 voices, and was last updated 3 years, 1 month ago by Jesse. This post has been viewed 1668 times
- July 30, 2017 at 6:17 am #2425AtheneParticipant
What have people’s experiences been with modafinil and their blood pressure?
I had an ECG and several blood pressure readings done in the run up to starting modafinil to assess my heart health, and everything was fine. My blood pressure was on average 119/78 (with pulse 64) and my ECG was absolutely fine. I’ve been taking modafinil (200 mg/day) for a few months now, and my blood pressure readings have shot up. The systolic has been hovering around 128, but the diastolic has been 91-99 which I understand to be really high. My pulse is about 67 on average. My sleep consultant took notice of this, and recommended trying to have a few days of 100 mg when possible and incorporating medication holidays into my schedule.
Has anyone else had something similar happen? Is it worth it also speaking to my GP? Would medication to address the elevated blood pressure be helpful at all? Would increased exercise help? Or is this all due to the medication and essentially something I’ll have to just put up with?July 30, 2017 at 9:47 am #2429JasonKeymaster
It definitely can have an adverse effect on blood pressure. Are you taking any other Rx or OTC medication? Caffeine and nicotine can have a potentiating effect on modafinil’s side effects. I didn’t have any problems on armodafinil alone but armodafinil + caffeine shot my blood pressure up.
Exercise and leafy greens can lower blood pressure quite a bit.July 30, 2017 at 2:52 pm #2430TheRabbitKingKeymaster
When I was pounding green/oolong tea for the theanine content to control anxiety, my bp dropped to 110/70. I normally run about 135/90. Keep in mind, this was loose leaf tea imported from japan and taiwan, not that lipton crap. I think diastolic is high, but it’s not too bad. Puts you at a slightly increased risk for stuff like DVT, but I think higher systolic is much more problematic (disclaimer: not a cardiologist). Also, when they take your bp, to they make you sit still with arms and legs uncrossed for five minutes? I find most medical personnel to be quite lax in this. Quite frankly, if you haven’t been sitting down for at least a minute, the reading is garbage.
My current jam: Anathema - SpringfieldAugust 8, 2017 at 12:51 am #2719JesseParticipant
Any stimulant will typically result with an increase in your blood pressure. Diet and exercise will also factor into any changes but more importantly hydration and stress will alter your blood pressure quite a bit.
My recommendation would be to take your blood pressure over a couple weeks and log them with the corresponding dose you are taking. As mentioned above, sit for a few minutes before taking the measurement, and also use the same arm, stay seated and the same machine to maintain consistency. That way you can see if there is a direct correlation to the dose or if any adjustment in dose would be warranted.
- You must be logged in to reply to this topic.